Aa
Aa
A
A
A
Close
Avatar universal

addiction

how do you come off vicodin quickly but saftey
5 Responses
Sort by: Helpful Oldest Newest
82861 tn?1333453911
Don't even think about going the Suboxone route.  You'll be in a far worse situation than with the vicodin as it's an extremely strong narcotic and horrifically difficult to detox from.  It's supposed to be used to get addicts off street drugs and stabilized long enough for them to start putting their lives together without cravings interfering.  

If your vicodin is prescribed by a doctor, you should be able to work out a reasonable taper plan.  Some people decide tapering just spreads out the withdrawal symptoms and opt for going cold turkey to get it over and done with.  Saying withdrawal is "not fun" doesn't begin to cover the reality.  To get through it, you have to be OK with not being OK for a while (as said by a really great member on the SA forum here).  

Do check out the SA forum and the Thomas Recipe health page for help getting through withdrawal.  There really isn't anything that can stop the symptoms entirely, but it can put a bit of a dent in them and keep you healthy while you endure it.  A big part of what makes withdrawal so terrible is the mental aspect.  People know to expect the physical symptoms but the mental anguish is what makes people relapse.  You have to keep telling yourself it's temporary - no matter how long it takes.  Think of it as a battle and a battle that you intend to win no matter what.  
Helpful - 0
Avatar universal
suboxone can be abused as easily as opiates, while subs can be life saving for some, it can be a devil and path to no good for others.  For anyone considering it do your research first.   My own personal opinion is you do not need subs to come off vicodin.  
Helpful - 0
2090993 tn?1332813128
suboxone will do it
Helpful - 0
Avatar universal
how many were you taking for how long - need some info.  People choose either cold turkey or tapering their meds  down to a lower dose and stopping.  With any regular long term use you will have withdrawal symptoms that last usually 4-5 days with days 2-3 being the worst.  If you can give more specifics I'll be happy to follow up. Are you physically dependent on the vics or do you feel it is more.   If so c'mon over to the substance abuse forum and as Mary said above you'll find many helpful people who will support and guide you through this.  Myself included!  Hope this helps.
Helpful - 0
1855076 tn?1337115303
Check out the Substance Abuse Forum.  There's lots of support there as well as all the things you'll need to do this and still feel as good as you can.  Good luck!
Helpful - 0
Have an Answer?

You are reading content posted in the Pain Management Community

Top Pain Answerers
Avatar universal
st. louis, MO
317787 tn?1473358451
DC
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
Could it be something you ate? Lack of sleep? Here are 11 migraine triggers to look out for.
Find out if PRP therapy right for you.
Tips for preventing one of the most common types of knee injury.
Here are 10 ways to stop headaches before they start.
Tips and moves to ease backaches